APM Risk SIG Conference 2021

Ripple effect - to be or not to be risky, a journey through the project life cycle

APM Risk SIG and the IRM Nuclear Industry SIG will joint host a virtual two-day conference sponsored by Sellafield Ltd on Thursday 22 and 29 April 2021.

This initiative aims to focus specifically on all aspect of risk management as it evolves throughout the life cycle of a project. Speakers from a range of diverse sectors have been invited to participate to provide their perspective on the key themes, trends and current practices on how risk management can bring value.

The structure of the conference is as follows:

  • The Concept Phase (including initiation)
  • The Definition Phase (including planning)
  • The Deployment Phase
  • Performance Monitoring and Control
  • The Transition Phase (including handover and close out)

View agenda


APM Event FAQ's

 

Venue: Online
Date:
 Thursday 22 and 29 April 2021

Price:
APM or IRM member rate: Free
APM corporate member: £10
Non member rate: £15

Book your place today

Not an APM member? Join today and receive discounts on all APM events.

   #apmrisk

APM Body of Knowledge 7th edition reference

    Section Description
    4.2.2
    4.2.3
    4.3.4
Risk identification
Risk analysis
Risk management
   

Headline sponsor - Sellafield Ltd

A wholly-owned subsidiary of the Nuclear Decommissioning Authority, we are responsible for the safe and secure operation and clean-up of the Sellafield site.

The environmental remediation of Sellafield will see us:

  • investing in one of the largest portfolios of complex major projects in the country
  • retrieving and treating nuclear waste from legacy facilities and then storing it safely
  • using our assets and expertise to provide safe and secure storage for used nuclear fuels and materials on behalf of the country

We don’t do this alone, but in collaboration with our supply chain partners, academia and stakeholders. Together, we are creating a clean and safe environment for future generations.

Networking sponsor - Safran

Since its inception in 1997, Safran has worked closely with customers and thought leadership to understand the complex requirements of project controls software. With offices in the UK, Norway, and the USA Safran also operates through partnerships globally. Safran is recognised globally for streamlining the project controls process while elevating project delivery confidence through its integrated project and change management capabilities, with a special emphasis on embedded and available risk management.

Much of our success is a result of the close collaboration with industry and SMEs such as Dr David Hulett in developing the software and supporting our innovative approach to risk management. With our ongoing development of Safran Risk and our recent launch of our new solution, Safran Risk Manager, we have demonstrated commitment to developing solutions that address real challenges our clients face both now and in the future.

Keynote speaker - Jeremy Harrison

Group director of risk and assurance, Nuclear Decommissioning Authority

Jeremy has been at the NDA since autumn 2018. He is a leading thinker in risk management, assurance, creativity and knowledge management. He has spent the majority of his career in the rail industry working in leading risk roles across safety, commercial, projects and enterprise.

 View speaker and presentation synopsis


Agenda

Explore each speaker bio and presentations synopsis below. Please note this agenda is subject to change.

Caspar Bartington, APM and Estelle Detrembleur, APM Risk SIG
10:45 Welcome, and scene setting

🕑 15 mins

KEYNOTE SPEAKER
Jeremy Harrison, Group director of risk and assurance, Nuclear Decommissioning Authority

11:00 Success through uncertainty
The Concept Phase (including initiation)

🕑 45 mins

Break / Networking
11:45 Putting theory into practice

🕑 15 mins

Karl Sanderson, Head of cross-industry insights, Nuclear Decommissioning Authority
12:00 Opportunity framing
The Concept Phase (including initiation)

🕑 45 mins

Lunch / Networking

12:50 Safran sponsored session: Why threats and opportunities are similar, but not opposite

🕑 30 mins

Ibar Murphy, TFL
13:15 session title tbc
The Definition Phase (including planning)

🕑 45 mins

Break / Networking
14:00 Putting theory into practice

🕑 15 mins

Sharon Aitken, PPP head of risk, Doosan
14:15 Carpe Diem 'Siezing the Day' the opportunities management way
The Deployment Phase

🕑 45 mins

Break / Networking
15:00 Net zero

🕑 15 mins

CLOSE KEYNOTE SPEAKER
Neil Crewdson, Sellafield Ltd

15:15 Delivery in a collaborative environment
The Deployment Phase

🕑 30 mins

Networking
15:45 Net zero

🕑 15 mins

Kathryn McCloghrie, IRM Nuclear Industry SIG
10:45 Welcome, scene setting

🕑 15 mins

Alexander Davies and Adam Thiery, Principal risk consultant, Costain and Risk management technical coach, UK MoD - Cost Assurance & Analysis Service
11:00 Understanding the assessment of risk through the defence project life cycle
Performance Monitoring and Control

🕑 45 mins

Break / Networking

🕑 15 mins

Claudina Castelli and Ajay Patel, Professional head risk and opportunity and
Senior risk & opportunities manager, Transport for London

12:00 Risk performance – how well are your risks assessed? Let’s give the decision makers something they didn’t know existed …
Performance Monitoring and Control

🕑 45 mins

Lunch / Networking

12:50 Safran sponsored session: Introduction to Safran Risk

🕑 30 mins

Simon Asplen Taylor, Chief data officer, Lloyds
13:15 session title tbc
Performance Monitoring and Control/ The Transition Phase (including handover and close out)

🕑 45 mins

Break / Networking

🕑 15 mins

Richard Kirkham, Reader in civil engineering, The University of Manchester 
14:15 Prison estate reform: reconciling policy, project delivery and operational risk at the 'back-end'
The Transition Phase (including handover and close out)

🕑 45 mins

Break / Networking

🕑 15 mins

CLOSE KEYNOTE SPEAKER
Esther Gordon-Smith, A303 Stonehenge benefits and legacy lead, Highways England

15:15  session title tbc
The Transition Phase (including handover and close out)


🕑 45 mins

Peter Simon, APM Risk SIG chair
16:00 Close of conference

🕑 15 mins

APM Risk SIG Conference 2021

Book your place today


APM Event FAQ's

Join APM

Sign up to the APM Newsletter.